EconPapers    
Economics at your fingertips  
 

Interactive Diffusions for Global Optimization

Yue Sun () and Alfredo Garcia ()
Additional contact information
Yue Sun: University of Virginia
Alfredo Garcia: University of Virginia

Journal of Optimization Theory and Applications, 2014, vol. 163, issue 2, No 8, 509 pages

Abstract: Abstract We present a novel approach, in which parallel annealing processes interact in a manner that expedites the identification of a globally optimal solution. A first annealing process operates at a faster time scale and has a drift function that converges to a non-zero (but relatively small) noise level. A second annealing process (operating at a slower time scale) is subject to a modified drift term in which the steepest descent direction is perturbed with the first annealing process density gradient. This additional term ensures that the second process is “repelled” from regions already explored. As a result, the first annealing process (which quickly identifies locally optimal solutions) allows the second annealing process to bypass locally optimal solutions recently identified, so that it can be made to converge to global optima at a faster rate. We show that, when compared to independent annealing processes, the proposed interactive diffusions can increase the speed of convergence at the expense of minimal additional computational overhead.

Keywords: Diffusions; Simulated annealing; Parallel computing (search for similar items in EconPapers)
Date: 2014
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://link.springer.com/10.1007/s10957-013-0394-5 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joptap:v:163:y:2014:i:2:d:10.1007_s10957-013-0394-5

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10957/PS2

DOI: 10.1007/s10957-013-0394-5

Access Statistics for this article

Journal of Optimization Theory and Applications is currently edited by Franco Giannessi and David G. Hull

More articles in Journal of Optimization Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:joptap:v:163:y:2014:i:2:d:10.1007_s10957-013-0394-5